, Volume 52, Issue 1, pp 381-388

Right cancellation in βS andUG

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

Let βS be the Stone-Ĉech compactification of an infinite discrete cancellative semigroupS. The set of points in the growth βS/S at which right cancellation holds in βS is shown to be dense in βS/S. It is then deduced that these type of points also form a dense subset ofUG/G, whenG is a non-compact locally compact abelian group andUG is its uniform compactification.

Communicated by J. S. Pym